MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation confirmed that a non-reproducible, lower than expected vitros vancomycin (vanc) result was obtained when processing a patient sample on a vitros xt7600 system when compared with the repeat result.A definitive assignable cause could not be determined.Historical quality control results do not indicate an accuracy issue with vitros vanc lot 2514-53-1559 as a cause of the event.Diagnostic within run precision tests do not indicate an issue with the performance of vitros xt7600 system or vanc reagent lot 2514-53-1559 as a cause of the event.Although the historical quality control results and the diagnostic within run precision tests do not indicate an issue with either vitros vanc reagent lot 2514-53-1559 or the vitros xt7600 system an unexpected issue with the vitros xt7600 or an unknown reagent pack issue could not be entirely ruled out as the cause of the event.The customer is not following the collection device manufacturer¿s centrifugation recommendations when processing the patient sample.Therefore, a sample related issue may have contributed to the event.Ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros vanc lot 2514-53-1559.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected vitros vancomycin (vanc) result was obtained when processing a patient sample on a vitros xt7600 system when compared with the repeat result.Vitros vanc result of <5 ug/ml versus the repeat vitros vanc result of 25.4 ug/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros vanc result was reported outside of the laboratory and a corrected report was later issued.There was no reported allegation of harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18348079
Report Number0001319808-2023-00019
Device Sequence Number6268572
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public10758750006731
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Catalogue Number6801709
Device Lot Number2514-53-1559
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown